MAUDE Adverse Event Report: MICROAIRE SURGICAL INSTRUMENTS, LLC MICROAIRE ENDOTINE; ENDOTINE FOREHEAD 3.0

MICROAIRE SURGICAL INSTRUMENTS, LLC MICROAIRE ENDOTINE; ENDOTINE FOREHEAD 3.0
Model Number CFD-22202
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) associated with part# cfd-22202/lot # 342993 was reviewed and no anomalies were identified during the manufacturing process that would contribute to this type of failure.The device in question was not returned to microaire for evaluation.Evaluation of the complaint product would have provided detailed information regarding whether tines on the device were damaged/broken and if that contributed to the end-user's inability to engage soft tissue with the implant.Potential causes of this failure mode include, off-axis insertion, or improper patient/implant selection.A review of the complaint history for part# cfd-22202/lot# 342993 has revealed one (1) other complaint against this lot; however, it was unrelated to failure the mode presented in the subject complaint.A review of the device history for part# cfd-22202 has revealed that this product is performing as expected with regard to this failure mode.
 
Event or Problem Description
It was reported that during a hairline lowering surgery, endotine implants were inserted into the patient's skull without any issue; however, they would not successfully latch on to the patient's scalp skin (galeal flap) to complete the hairline lowering.There was no patient injury.The procedure was extended by one hour.

Brand Name
MICROAIRE ENDOTINE
Common Device Name
ENDOTINE FOREHEAD 3.0
Manufacturer (Section D)
MICROAIRE SURGICAL INSTRUMENTS, LLC
3590 grand forks boulevard
charlottesville, va
MDR Report Key9772103
Report Number2020601-2020-00002
Device Sequence Number11580062
Product Code HWC
UDI-Device Identifier10847399006865
UDI-Public10847399006865
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032770
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2022
Device Model NumberCFD-22202
Device Catalogue NumberCFD-22202
Device Lot Number339605
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2020
Initial Report FDA Received Date02/28/2020
Patient Sequence Number1
Patient Age31 YR
Patient Weight73